People claim that they got “hair loss after vaccination”… Is COVID-19 vaccine the reason of losing hair?

기사입력 : 2021-10-14 17:46

  • 폰트 크기 작게
  • 폰트 크기 크게
  • 페이스북 공유하기
  • 트위터 공유하기
  • 카카오스토리 공유하기
center
Photo=NEWSIS
Recently some controversy has arisen over several cases complaining the hair loss after COVID-19 vaccination. It has not yet been proven that COVID-19 vaccine causes the hair loss, but experts say that the possibility of side effects cannot be ruled out.

According to Chung Wa Dae on the 14th, 53-aged man ‘A’ uploaded the petition complaining that he got hair loss after COVID-19 vaccination on the website of the National Petition on the 7th. ‘A’ said that he had a fever and lethargy and serious hair loss begun two days after vaccination.

‘A’s wife, who wrote the petition, said, “I am worried about how my husband can work for the company,” and that, “I hope that the government quickly collect and respond to the case of vaccine side effects.”

On the 8th, another petition was posted by a woman who says that she got hair loss after Pfizer vaccination. This woman said she visited the dermatologist for her hair loss after the first-dose vaccination, but it did not have much effect. She also claimed that her hair loss has gotten worse after the second-dose vaccination.

Previously, a post saying that hair loss occurred after COVID-19 vaccination became the controversy online in Japan. In August, a woman in her 20s posted on her blog, claiming that she became bald after Moderna vaccination. In her photo posted on the blog, her hair loss progressed seriously, so there is almost no hair and the scalp is visible.

The COVID-19 vaccine has not yet been medically proven to cause hair loss. Not only in Korea but also in overseas, hair loss is not considered as a side effect of vaccines.

Experts explain that hair loss may be caused by weakened immune system due to the vaccination.

Professor Chun Eun-mi of the Department of Pulmonology at Ewha Womans University MokDong Hospital said, “It is common that hair loss is caused by weekend immune system or infection of virus,” and that, “Hair loss is not an official aftereffect of vaccines, but can be unusual side effect case.” She also added, “In order to prove the relationship between hair loss and vaccines, more cases and studies are needed. In addition, there is still possibility that there are other side effects we do not know.”

However, Professor Chun predicted that it will not become fatal side effect, saying, “Hair loss is not life-threatening, and in this case, hair is highly likely to grow again.” Also, it is reported that people posted the petition also do not have other serious side effects except for hair loss.


By Global Economic Reporter Ha-rin Lee ; translate by Gounee Yang